Arkansas, 2010

Flash Flood and Hail in Arkansas, June 24, 2010

June 24, 2010 · NWS LZK · 7 events in 4 counties and zones

A cold front moved into Arkansas and met up with hot, humid air over the state. Scattered thunderstorms resulted, and a couple of the storms became severe.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$382,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A cold front moved into Arkansas and met up with hot, humid air over the state. Scattered thunderstorms resulted, and a couple of the storms became severe.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 24, 11:32 AM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 24, 11:32 AM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1232 PM CDT THU JUN 24 2010

.AVIATION...
ISOLATED CONVECTION EXPECTED THIS AFTERNOON AS A COLD FRONT MOVES
INTO THE NORTH AND AN UPPER LEVEL DISTURBANCE IN NORTHEAST TEXAS
MOVES AWAY. THE FRONT WILL DISSIPATE WITH TIME AND ANY
THUNDERSTORM ACTIVITY WILL DISSIPATE QUICKLY WITH THE LOSS OF
DAYTIME HEATING. PATCHY FOG EXPECTED AT ALL TAF SITES TOWARDS
SUNRISE BUT WIDESPREAD VFR CONDITIONS EXPECTED THROUGH THE PERIOD.
BRIEF MVFR CONDITIONS MAY BE POSSIBLE IN FOG AROUND SUNRISE.

&&

PREV DISCUSSION... /ISSUED 411 AM CDT THU JUN 24 2010/

SHORT TERM...TODAY THROUGH SUNDAY NIGHT...

MAIN FEATURES OF NOTE IN THE SHORT TERM PERIOD INCLUDE A WEAK SWD
ADVANCING COLD FRONT CURRENTLY ANALYZED OVER SRN MO/NE OK AND A WEAK
UPR DISTURBANCE NOTICED ON WATER VAPOR OVER LA/SRN AR. THIS UPR
DISTURBANCE WILL MEANDER NORTH AND MEET THE COLD FRONT LATER THIS
MORNING OVER THE SRN PART OF THE STATE. WHERE THIS HAPPENS...BELIEVE
FORCING SHOULD BE ENOUGH TO PROMOTE AT LEAST SCATTERED STORMS AND
HAVE RAISED POPS TO 50 PERCENT LATE MORNING THROUGH THE AFTERNOON IN
THESE LOCATIONS. GIVEN FOCUS FOR PRECIP DEVELOPMENT...PWATS AROUND 2
INCHES...AND DEEP WARM CLOUD LAYER COMBINED WITH INCREASED MSTR FROM
UPR DISTURBANCE...EXPECT HIGH EFFICIENCY PRECIP PRODUCTION IN STORMS
THAT DEVELOP AND HAVE THEREFORE INCLUDED A HEAVY RAIN MENTION IN THE
SRN CWA TODAY.  FRONT WILL MEANDER ON FRIDAY AND LIFT N AS A WARM
FRONT FRI NIGHT/SAT AND GOING FORECAST IN GOOD SHAPE FOR THESE
PERIODS WITH LOW CHC PRECIP MENTION.

AS FOR TEMPERATURES...HEDGED A BIT BELOW GUIDANCE TODAY AND FRIDAY
GIVEN EXPECTED SCT TO BKN CLOUD COVER WITH TODAY/S HIGHS MUCH IN
LINE WITH RECENT SUPERIOR PERFORMING GFS LAMP GUIDANCE. AS THE WARM
FRONT LIFTS THROUGH...TEMPS WILL BEGIN TO WARM UP AGAIN SAT AND
ESPECIALLY SUN. SUN IS LOOKING HOT AGAIN WITH HIGHS SIMILAR TO
EARLIER THIS WEEK AND WILL BUMP UP A COUPLE OF DEGREES WHICH TAKES
HIGHS TO ABOUT A DEGREE OR SO BELOW MEX GUIDANCE.

LONG TERM...MONDAY THROUGH WEDNESDAY

THE GFS AND ECMWF ARE IN DECENT AGREEMENT WITH OVERALL FCST TRENDS
EARLY NEXT WEEK. A SECONDARY CDFNT IS FCST TO DROP SWD THRU THE FA
LATE MON AND TUE. THE GFS SOLUTION RMNS A BIT QUICKER WITH THE SWD
PROGRESSION OF THE BNDRY COMPARED TO THE ECMWF. USED A BLEND OF BOTH
SOLUTIONS FOR THE FCST...WITH LOW CHC POPS MENTIONED WITH FROPA.
NELY SFC WINDS WL RESULT IN TEMPS CLOSER TO NORMAL AS WE HEAD INTO
THE MID WEEK TIMEFRAME.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     94  73  93  72 /  30  20  20  20
CAMDEN AR         94  74  94  74 /  50  30  30  30
HARRISON AR       89  71  88  71 /  30  20  20  20
HOT SPRINGS AR    93  74  92  74 /  40  20  30  30
LITTLE ROCK   AR  94  75  93  74 /  30  20  30  30
MONTICELLO AR     93  75  94  74 /  50  30  30  30
MOUNT IDA AR      92  73  90  74 /  40  20  30  30
MOUNTAIN HOME AR  91  71  91  71 /  30  20  20  20
NEWPORT AR        95  75  94  72 /  30  20  20  20
PINE BLUFF AR     94  75  94  74 /  40  20  30  30
RUSSELLVILLE AR   93  74  92  72 /  30  20  30  20
SEARCY AR         94  75  94  72 /  30  20  20  20
STUTTGART AR      94  75  94  74 /  40  20  30  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...64 / LONG TERM...56
AVIATION...56
Hazardous weather outlook, Jun 24, 4:00 AM CST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU JUN 24 2010

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT THU JUN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT IS FORECAST TO DROP SOUTH SOUTHWARD INTO ARKANSAS
TODAY. THE FRONT WILL EVENTUALLY STALL OUT OVER THE CENTRAL PART OF
THE STATE LATER TODAY AND TONIGHT. SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT. WHILE
ORGANIZED SEVERE STORMS ARE NOT EXPECTED...A FEW STRONGER STORMS
COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE AFOREMENTIONED FRONT IS FORECAST TO LIFT BACK NORTHWARD FRIDAY
AND FRIDAY NIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN
POSSIBLE...ESPECIALLY IN THE VICINITY OF THE FRONT.

BY EARLY NEXT WEEK...IT APPEARS THE HIGH WILL SHIFT INTO THE WESTERN
UNITED STATES. CLOCKWISE FLOW AROUND THE HIGH WILL CREATE A
NORTHWEST WIND FLOW ALOFT. THIS WILL DRIVE ANOTHER COLD FRONT ACROSS
ARKANSAS FROM THE NORTHWEST. THERE WILL BE A CHANCE OF SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH FRONT. TEMPERATURES WILL RETURN TO
MORE NORMAL LEVELS FOLLOWING THE PASSAGE OF THE FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44

In the hours before

Special weather statement, Jun 24, 12:37 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
137 PM CDT THU JUN 24 2010

ARZ012>014-016-021>025-031-033-034-241905-
CLEBURNE-CONWAY-INDEPENDENCE-JACKSON-JOHNSON-NEWTON-POPE-SEARCY-
STONE-VAN BUREN-WHITE-WOODRUFF-
137 PM CDT THU JUN 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR CLEBURNE...CONWAY...
INDEPENDENCE...JACKSON...JOHNSON...NEWTON...POPE...SEARCY...STONE...
VAN BUREN...WHITE AND WOODRUFF COUNTIES UNTIL 205 PM CDT...

AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NAIL TO WITTS SPRING
TO CRABTREE TO PRIM TO 5 MILES WEST OF PLEASANT PLAINS TO POSSUM
GRAPE...MOVING SOUTH AT 5 MPH.

HEAVY RAINS...WIND GUSTS UP TO 40 MPH...AND FREQUENT LIGHTNING CAN
BE EXPECTED WITH THESE STORMS.

AREAS THAT WILL BE AFFECTED INCLUDE FAIRFIELD BAY...FAIRFIELD BAY
MARINA...CULPEPPER...CHOCTAW...BROWNSVILLE...GREERS FERRY LAKE...
GREERS FERRY AND RUSSELL.

TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE
TO THE VERY HEAVY RAIN.

64
Special weather statement, Jun 24, 1:19 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
219 PM CDT THU JUN 24 2010

ARZ014-016-024-033-241950-
CLEBURNE-INDEPENDENCE-STONE-WHITE-
219 PM CDT THU JUN 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR CLEBURNE...INDEPENDENCE...STONE
AND WHITE COUNTIES UNTIL 250 PM CDT...

AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CONCORD  THIS STORM WAS NEARLY STATIONARY.

AREAS THAT WILL BE AFFECTED INCLUDE BROWNSVILLE...DRASCO...TUMBLING
SHOALS...CONCORD...IDA AND FIVEMILE.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE
TO THE VERY HEAVY RAIN.

56

The radar

The Little Rock radar (KLZK), 83 km away, was scanning. The volume nearest the first event began at 19:31 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 1 hail, 1 lightning, 1 flash flood. Local standard time, as filed.

Hail, White

When
June 24, 1:30 PM CST
Where
White County, 3 mi SE of Steprock
Measured
0.75 in hail
Reported by
COOP Observer
Coordinates
35.389, -91.642

Thunderstorm Wind, White

When
June 24, 1:30 PM CST
Where
White County, 3 mi SE of Steprock
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
COOP Observer
Coordinates
35.389, -91.642

Small trees and large tree limbs were snapped off.

Lightning, Cleburne

When
June 24, 2:30 PM CST
Where
Cleburne County, 2.41 mi NW of Pearson
Property damage
$200,000
Reported by
Newspaper
Coordinates
35.454, -92.161

Lightning struck a house, setting it on fire.

Thunderstorm Wind, Cleburne

When
June 24, 2:30 PM CST
Where
Cleburne County, Quitman
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
35.380, -92.220

A tree and a power line were blown down near Quitman.

Thunderstorm Wind, Garland

When
June 24, 3:25 PM CST
Where
Garland County, 0.28 mi W of Mountain Pine
Measured
56 kt (64 mph) estimated gust
Property damage
$125,000
Reported by
NWS Storm Survey
Coordinates
34.570, -93.175

A downburst from a severe thunderstorms blew down numerous trees and large limbs in Mountain Pine. One tree fell on a mobile home, one fell on the roof of a house, another knocked the front porch off a house, and yet another tree fell on a car. Several other homes and outbuildings were damaged by falling trees. Power lines were blown down as well.

Thunderstorm Wind, Garland

When
June 24, 3:40 PM CST
Where
Garland County, 2.06 mi WSW of Hawes
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
34.542, -93.185

A large tree fell on a house in the Treasure Isle area on the west side of Hot Springs. The house suffered considerable roof damage. A couple of other trees were blown down nearby.

Flash Flood, Pulaski

When
June 24, 3:42 PM CST to 4:30 PM CST
Where
Pulaski County, 1.38 mi W of Pulaski to 1.1 mi WSW of Pulaski
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
34.746, -92.344

University Ave. was flooded underneath Interstate 630.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238503, 238504, 238335, 238474, 227099, 227100, 238502.